Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Jackson, MS

February 4, 2014Covington County, Jefferson Davis County, Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 4, 2014, 7:06 PM CST for Covington County, Jefferson Davis County, Simpson County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 4, 2014, 7:06 PM CST (01:06 UTC)
Expired
Feb 4, 2014, 7:45 PM CST
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Jefferson Davis County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 52 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 4, 7:25 PM CSTTSTM WND DMGMagee, MSSEVERAL LARGE LIMBS AND A FEW TREES WERE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 444 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
444 m²/s²
0-3 km storm-relative helicity
586 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WUUS54 KJAN 050106
SVRJAN
MSC031-065-127-050145-
/O.NEW.KJAN.SV.W.0002.140205T0106Z-140205T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CST TUE FEB 4 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  NORTHWESTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  EASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 745 PM CST

* AT 707 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
  OF HEBRON...AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEM AROUND 715 PM CST.
  MAGEE AND SANATORIUM AROUND 725 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3176 8997 3175 9012 3176 9012 3205 8983
      3204 8967 3204 8966 3178 8965 3179 8940
      3179 8941 3156 8997
TIME...MOT...LOC 0107Z 234DEG 48KT 3171 8997

$$

JC
2 follow-up statements
077 
WWUS54 KJAN 050120
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CST TUE FEB 4 2014

MSC031-065-127-050145-
/O.CON.KJAN.SV.W.0002.000000T0000Z-140205T0145Z/
SIMPSON MS-JEFFERSON DAVIS MS-COVINGTON MS-
720 PM CST TUE FEB 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COVINGTON...NORTHWESTERN JEFFERSON DAVIS AND EASTERN SIMPSON COUNTIES
UNTIL 745 PM CST...

AT 719 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF MAGEE...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARTINVILLE AROUND 730 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3176 8997 3205 8983 3204 8966 3178 8965
      3179 8950 3160 8997
TIME...MOT...LOC 0121Z 232DEG 51KT 3183 8978

$$

JC
134 
WWUS54 KJAN 050137
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CST TUE FEB 4 2014

MSC031-065-127-050148-
/O.EXP.KJAN.SV.W.0002.000000T0000Z-140205T0145Z/
SIMPSON MS-JEFFERSON DAVIS MS-COVINGTON MS-
737 PM CST TUE FEB 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COVINGTON...
NORTHWESTERN JEFFERSON DAVIS AND EASTERN SIMPSON COUNTIES WILL EXPIRE
AT 745 PM CST...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3176 8997 3205 8983 3204 8966 3178 8965
      3179 8950 3160 8997
TIME...MOT...LOC 0138Z 232DEG 51KT 3198 8956

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 4:09 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 4, 4:09 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CST TUE FEB 4 2014

.DISCUSSION...

ACTIVE WEATHER TODAY WITH A FREEZING RAIN EVENT JUST TO OUR
NORTHWEST IN AR AND N MS WITH COLD AND AT TIMES HEAVY RAIN IN THE
DELTA. FARTHER SOUTH...AN ERRANT STRONG TO BRIEFLY SEVERE WIND GUST
OF 50-60 MPH COULD BE POSSIBLE THIS EVENING IN SOME THUNDERSTORMS
AS A COLD FRONT MOVES THROUGH THE REGION.

AS OF 21Z OBSERVATIONS ACROSS THE REGION...THE SURFACE LOW PRESSURE
SYSTEM ONCE IN TX THIS MORNING AS SHIFTED NW ACROSS MID MS ACTING TO
TIGHTENING THE TEMPERATURE GRADIENT WITH READINGS IN THE MID 30S NORTH
TO LOW 60S SOUTH. THIS DYNAMIC SET-UP ALONG WITH MID AND UPPER LEVEL
FORCING FROM AN EJECTING S/WV TROUGH OVER THE SOUTHERN PLAINS IS
SUPPORTING A RAIN/TSTORM BAND MOVING EAT ACROSS THE MS RIVER AND
NUMEROUS PRECIPITATION TYPES OVER THE LARGER REGION. ALSO OF
INTEREST ARE SOME TRANSVERSE RAIN BANDS ON THE LEADING EDGE OF THE
LARGER BAND SUGGESTING SOME GRAVITY WAVES ARE PRESENT WITHIN THE
LINE. DEPENDING ON HOW LINE EVOLVES...THE GRAVITY WAVES COULD
ENHANCE WINDS DOWN TO THE SURFACE. LUCKILY, MOST OF THE CWA IS WARM
ENOUGH ON THE NORTHERN FRINGES AS TO ESCAPE WINTER WEATHER MIX BUT
SOME ISOLATED POCKETS OF SLEET/FREEZING RAIN ARE NOT OUTSIDE THE
REALM OF POSSIBILITIES FOR FAR NORTHERN BOLIVAR COUNTY THIS EVENING
BEFORE THE PRECIP TAPERS OFF. RAIN WILL BE HEAVY AT TIMES ACROSS THE
DELTA AND NORTH CENTRAL MS WHERE BETTER FORCING WILL PERSIST LONGER.
1-3 INCHES OF EVENT TOTAL RAIN THROUGH TONIGHT LOOKS LIKELY AND HAVE
HIGHLIGHTED HAZARD IN HWO AS THIS COULD LEAD TO LOCALIZED FLOODING
CONCERNS.

FOR SOUTHERN AREAS...SOUTHERLY FLOW SOUTH OF THE SURFACE LOW TRACK
HAS HELPED DEWPOINTS SLOWLY RECOVER IN TO THE UPPER 50S AND LIKELY
REACH THE LOW 60S BY EARLY EVENING ALONG AND SOUTH OF A BROOKHAVEN
MS TO MERIDIAN MS LINE. THIS WARM SECTOR WILL BE CHARACTERIZED BY
40-50 KT WINDS 2000 FT ABOVE THE GROUND WITH ORGANIZING 0-3KM
HELICITIES 400-500M2/S2 WITH POSSIBLY AS HIGH AS 500-700 J/KG MUCAPE
PER LATEST RAP. HOWEVER...SEVERAL LIMITATIONS OF STRONG TO SEVERE
STORMS EXISTS DUE TO THE RESIDUAL COOL BOUNDARY LAYER THAT IS
STRUGGLING TO MIX OUT, POOR LAPSE RATES, AND WEAKER FORCING IN
SOUTHEAST MS. OF INTEREST IS THE CONVECTION JUST DEVELOPING ALONG
THE LA COAST AS IT WILL BE THESE STORMS THAT WILL RIDE ALONG THE
WARM SECTOR THIS EVENING ACROSS SE MS. WILL CONTINUE TO CARRY
LIMITED RISK OF 50-60 MPH WIND GUSTS BUT NOT MENTION TORNADOES AS
EFFECTIVE BULK SHEAR WHILE DECENT /30 KT/ IS NOT GOING TO BE WELL
UTILIZED IN THE LOWEST 1KM NEAR THE SURFACE. SOME OF THE DEEPER
CORES COINCIDENT WITH THE SLIGHTLY NEGATIVE SHOWALTERS AND ELEVATED
INSTABILITY COULD SHOW SOME SIGNS OF ELEVATED ROTATION BUT FEEL THIS
WILL NOT BE ABLE TO OVERCOME MORE STABLE BOUNDARY LAYER.

THE BAND OF SHOWERS/TSTORMS WILL EXIT I-55 CORRIDOR AFTER 10PM AND
EXIT EAST INTO AL BY EARLY WEDNESDAY MORNING WITH COLD FRONT MOVING
THROUGH BEHIND THE BAND. WEDNESDAY WILL BE COOLER AND DRIER WITH
SOME CLEARING AS READINGS WILL ONLY MAKE INTO THE MID 30S NORTH TO
MID 50S SOUTH. A SERIES OF FREEZING NIGHTS WILL BE ON TAP THURSDAY
AND FRIDAY MORNING WITH AREAS GETTING INTO THE LOW TO MID 20S YET
AGAIN. HIGHS THURSDAY WILL NOT RECOVER MUCH EITHER WITH READINGS IN
THE MID 30S NORTH TO MID 40S SOUTH HAS COLD HIGH PRESSURE SETTLES
JUST NORTH OF THE REGION ACROSS THE TN VALLEY. DESPITE THIS SURFACE
HIGH PRESSURE, A WEAK MID-LVL WAVE WILL PASS OVER THE LOWER MS
VALLEY THURSDAY GIVING US MORE CLOUDS AND SOME LIGHT SHOWERS...
KEEPING TEMPS DOWN EVEN FURTHER.

FOR FORECAST ELEMENTS...BUMPED MAV HIGH TEMPS DOWN TOMORROW AND A
TOUCH THURSDAY TOWARDS COOLER EC DUE TO CLOUDS AND RAW NWP OUTPUT.
ACTUALLY COME UP ON MAV LOWS A TOUCH THURSDAY MORNING WITH HIGH
CLOUDS AND WINDS STAYING UP DURING THAT PERIOD. BUMPED MAV POPS UP
TO CARRY MINIMAL POPS THURSDAY WITH WAVE PASSAGE. /ALLEN/

&&

.AVIATION...VISIBILITIES WILL STILL VARY BETWEEN VFR/IFR CATEGORIES
THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING AS SHOWERS...
ALONG WITH SOME ISOLATED THUNDERSTORMS...OVERSPREAD THE AREA FROM
WEST TO EAST.  ALL OF THIS IS ASSOCIATED WITH A COLD FRONT THAT'LL
SHIFT EAST THROUGH THE REGION THIS EVENING.  IFR CEILINGS ARE ALSO
EXPECTED TO ENCOMPASS MUCH OF THE AREA THROUGH TONIGHT.  WINDS AHEAD
OF THE FRONT WILL GENERALLY BE FROM THE SOUTHEAST AROUND 7-10
KNOTS...BUT WILL BECOME NORTHWESTERLY BETWEEN 7-10 KNOTS BEHIND THE
AFOREMENTIONED FRONTAL PASSAGE THIS EVENING. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       34  44  27  42 /  97   6   4  16
MERIDIAN      40  48  29  44 / 100   6   4  16
VICKSBURG     33  42  28  40 /  60   6   4  16
HATTIESBURG   44  54  28  45 / 100   7   5  16
NATCHEZ       35  43  29  41 /  58   6   4  16
GREENVILLE    31  37  26  34 /  59   6   5  16
GREENWOOD     31  40  26  39 /  78   6   4  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/19
Hazardous weather outlook, Feb 4, 2:14 PM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CST TUE FEB 4 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056-
059>062-052015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
214 PM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ052-057-058-063>066-072>074-052015-
LAUDERDALE-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
214 PM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...LATE THIS AFTERNOON INTO TONIGHT

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH
WIND GUSTS MAY BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEASTERN
MISSISSIPPI BETWEEN 5 AND 10 PM AS A COLD FRONT MOVES ACROSS THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
CONVERT URL ABOVE TO LOWERCASE!)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THIS EVENING.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Feb 4, 2:46 PM CST, 4 hours 20 minutes before
LAZ008-009-015-016-023-025-MSZ040-047-042115-
WARREN MS-ISSAQUENA MS-TENSAS LA-RICHLAND LA-FRANKLIN LA-
EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
246 PM CST TUE FEB 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CST TUE FEB 4 2014

...STRONG THUNDERSTORMS AFFECTING NORTHEAST LOUISIANA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER CROWVILLE AT 243 PM CST...MOVING NORTHEAST AT 60 MPH.
STRONG...GUSTY WINDS WERE REPORTED BY FRANKLIN PARISH SHERIFFS
OFFICE AS THIS STORM MOVED THROUGH WINNSBORO.

THIS STORM WAS PART OF A BAND OF SCATTERED STRONG STORMS EXTENDING
FROM LAKE PROVIDENCE TO NEAR WINNSBORO. OCCASIONAL CLOUD TO GROUND
LIGHTNING...STRONG WINDS...AND DOWNPOURS OF VERY HEAVY RAIN CAN BE
EXPECTED WITH THESE STORMS.

PEOPLE IN WESTERN ISSAQUENA AND NORTHWESTERN WARREN
COUNTIES...AND SOUTH CENTRAL WEST CARROLL...WESTERN MADISON...
SOUTHERN EAST CARROLL...NORTHEASTERN FRANKLIN...EASTERN RICHLAND AND
EXTREME NORTHWESTERN TENSAS PARISHES SHOULD MONITOR THIS STORM
CLOSELY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3268 9135 3266 9095 3215 9151 3228 9172
TIME...MOT...LOC 2043Z 219DEG 64KT 3228 9152

AEG
Special weather statement, Feb 4, 5:03 PM CST, 2 hours 3 minutes before
MSZ043-048-049-053>055-061-062-042340-
SIMPSON MS-RANKIN MS-MADISON MS-LINCOLN MS-HINDS MS-FRANKLIN MS-
COPIAH MS-CLAIBORNE MS-
503 PM CST TUE FEB 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CST TUE FEB 4 2014

...COLD FRONT MOVING INTO JACKSON AREA BRINGING GUSTY WINDS AND
DROPPING TEMPERATURES...

A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS CAPABLE OF PRODUCING 30
TO 40 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF ANNANDALE TO BUDE
AT 502 PM CST...MOVING EAST AT 35 MPH. TEMPERATURES WILL RAPIDLY
FALL ALONG WITH THESE GUSTY WINDS AS THE COLD FRONT MOVES INTO THE
I-55 CORRIDOR.

PEOPLE IN EXTREME SOUTHEASTERN CLAIBORNE...COPIAH...EASTERN
FRANKLIN...EASTERN HINDS...LINCOLN...SOUTHERN MADISON...RANKIN AND
WESTERN SIMPSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3143 9098 3161 9087 3161 9074 3179 9076
      3267 9021 3258 8978 3242 8975 3175 9007
      3172 9024 3140 9024 3134 9027
TIME...MOT...LOC 2302Z 284DEG 31KT 3257 9014 3149 9081

JC
Special weather statement, Feb 4, 5:47 PM CST, 1 hour 19 minutes before
MSZ043>045-049-050-054>056-050025-
SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-NESHOBA MS-MADISON MS-LEAKE
MS-COPIAH MS-
547 PM CST TUE FEB 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST TUE FEB 4 2014

A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS AHEAD OF A COLD FRONT
ARE CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS. THIS LINE WAS
LOCATED FROM 3 MILES SOUTHWEST OF THOMASTOWN TO 3 MILES EAST OF
WESSON AT 546 PM CST...MOVING EAST AT 40 MPH. ALONG WITH THE GUSTY
WINDS...TEMPERATURES WILL DROP RAPIDLY BEHIND THE COLD FRONT.

PEOPLE IN EASTERN COPIAH...LEAKE...EASTERN MADISON...WESTERN
NESHOBA...RANKIN...SCOTT...SIMPSON AND NORTHWESTERN SMITH COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3258 8923 3257 8932 3243 8932 3177 8971
      3175 9014 3170 9026 3170 9037 3169 9041
      3171 9043 3291 8972 3293 8902
TIME...MOT...LOC 2346Z 267DEG 35KT 3283 8967 3171 9033

JC
Special weather statement, Feb 4, 5:58 PM CST, 1 hour 8 minutes before
MSZ054-055-059-061>064-072-050040-
SIMPSON MS-MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
JEFFERSON MS-FRANKLIN MS-COPIAH MS-
558 PM CST TUE FEB 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CST TUE FEB 4 2014

...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL MISSISSIPPI...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 15 MILES SOUTH OF CENTER POINT AT 555 PM CST...MOVING
NORTHEAST AT 65 MPH.

THIS STORM WAS PART OF A LARGE CLUSTER OF STRONG THUNDERSTORMS THAT
EXTENDED FROM EAST OF BUDE TO NEAR BATON ROUGE. THESE STORMS WILL BE
MOVING NORTHEAST THROUGH SOUTH CENTRAL MISSISSIPPI BETWEEN 6 AND 730
PM.

VERY HEAVY RAIN...WIND GUSTS TO 45 MPH...ALONG WITH CONTINUOUS CLOUD
TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS.

PEOPLE IN SOUTHEASTERN COPIAH...EASTERN FRANKLIN...EXTREME
SOUTHEASTERN JEFFERSON...WESTERN JEFFERSON DAVIS...LAWRENCE...
LINCOLN...NORTHWESTERN MARION AND SOUTHWESTERN SIMPSON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3123 9005 3132 9005 3134 9011 3136 9097
      3171 9067 3196 9011 3185 8985 3113 8977
TIME...MOT...LOC 2355Z 215DEG 56KT 3121 9064

AEG
Special weather statement, Feb 4, 6:26 PM CST, 40 minutes before
MSZ037-038-044-045-050-051-050115-
ATTALA MS-WINSTON MS-SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
626 PM CST TUE FEB 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST TUE FEB 4 2014

A VERY THIN LINE OF SHOWERS ASSOCIATED WITH A COLD FRONT IS CAPABLE
OF PRODUCING 30 TO 40 MPH WIND GUSTS. THIS LINE WAS LOCATED FROM 3
MILES NORTH OF ZAMA TO 4 MILES WEST OF MORTON AT 625 PM CST...MOVING
EAST AT 20 MPH. IN ADDITION TO THE GUSTY WINDS...A RAPID DROP IN
TEMPERATURES WILL OCCUR BEHIND THE COLD FRONT.

PEOPLE IN LEAKE...WESTERN NESHOBA...NORTHWESTERN NEWTON...SCOTT...
SOUTHWESTERN WINSTON AND EAST CENTRAL ATTALA COUNTIES SHOULD MONITOR
THESE WIND GUSTS CLOSELY.

LAT...LON 3304 8904 3223 8941 3222 8973 3254 8977
      3309 8947
TIME...MOT...LOC 0025Z 274DEG 19KT 3302 8935 3233 8971

JC
Special weather statement, Feb 4, 6:43 PM CST, 23 minutes before
MSZ055-063-064-050125-
SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-
643 PM CST TUE FEB 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CST TUE FEB 4 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF WANILLA AT 643 PM CST...MOVING NORTHEAST
AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN JEFFERSON DAVIS...NORTHERN LAWRENCE AND EASTERN SIMPSON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3161 8998 3149 9015 3158 9025 3166 9024
      3201 8980 3186 8966 3178 8977 3177 8975
      3161 8975 3153 8960 3144 8959 3143 8982
      3139 8982 3139 8995
TIME...MOT...LOC 0043Z 228DEG 45KT 3162 9014

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:26 PM CSTSpecial Weather StatementJANLeake, Scott49 min
Feb 4, 6:32 PM CSTAreal Flood WarningJANBolivar, Carroll, Grenada, Humphreys, Leflore, Sharkey and 2 more6 hr
Feb 4, 6:43 PM CSTSpecial Weather StatementJANJefferson Davis, Lawrence, Simpson42 min
Feb 4, 7:13 PM CSTSpecial Weather StatementJANLamar, Marion42 min
Feb 4, 7:25 PM CSTSevere Thunderstorm WarningJANLamar, Marion50 min
Feb 4, 7:28 PM CSTSevere Thunderstorm WarningJANSmith32 min
Feb 4, 7:49 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar41 min
Feb 4, 7:59 PM CSTSpecial Weather StatementJANJasper41 min
Feb 4, 8:11 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar49 min
Feb 4, 8:23 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton37 min
Feb 4, 8:30 PM CSTSpecial Weather StatementJANJasper45 min
Feb 4, 8:45 PM CSTFlash Flood WarningJANCarroll, Forrest, Holmes, Lamar69 days
Feb 4, 10:24 PM CSTRiver Flood WarningJANNeshoba4 days
Feb 5, 9:05 AM CSTRiver Flood WarningJANAttala, Holmes6 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.